Alert archive / Washington / Wind Advisories in 2015

Wind Advisory 24, NWS Seattle, WA

December 12, 2015

NWS Seattle, WA issued this wind advisory at Dec 12, 2015, 7:48 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2015, 7:48 PM PST (03:48 UTC)
Expired
Dec 13, 2015, 9:13 AM PST
In force
13 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

286 
WWUS76 KSEW 130348
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
748 PM PST SAT DEC 12 2015

WAZ516-517-131200-
/O.EXT.KSEW.HW.W.0010.000000T0000Z-151213T2000Z/
NORTH COAST-CENTRAL COAST-
748 PM PST SAT DEC 12 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST SUNDAY...

* WINDS...SOUTHWEST TO WESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS
  TO 60 MPH.

* SOME AFFECTED LOCATIONS...HOQUIAM...FORKS.

* TIMING...HIGH WIND WILL CONTINUE AT TIMES INTO SUNDAY.

* IMPACTS...DOWNED TREES AND POWER LINES ARE THE MAIN IMPACT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ001-503-506-510-131200-
/O.EXT.KSEW.HW.W.0010.000000T0000Z-151213T2000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
748 PM PST SAT DEC 12 2015

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON PST SUNDAY...

* WINDS...SOUTH TO SOUTHWESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS
  TO 60 MPH.

* SOME AFFECTED LOCATIONS...BELLINGHAM...FRIDAY HARBOR...MOUNT 
  VERNON...OAK HARBOR. 

* TIMING...HIGH WIND WILL CONTINUE AT TIMES INTO SUNDAY.

* IMPACTS...DOWNED TREES AND POWER LINES ARE THE MAIN IMPACT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ507-509-511-514-515-555-556-558-559-131200-
/O.NEW.KSEW.WI.Y.0024.151213T0348Z-151213T2000Z/
EVERETT AND VICINITY-TACOMA AREA-HOOD CANAL AREA-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-SEATTLE AND VICINITY-
BREMERTON AND VICINITY-
748 PM PST SAT DEC 12 2015

...WIND ADVISORY IN EFFECT UNTIL NOON PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL NOON PST SUNDAY. 

* WIND...SOUTH TO SOUTHWESTERLY WINDS 25 TO 35 MPH WITH GUSTS TO
  50 MPH.

* SOME AFFECTED LOCATIONS...SEATTLE...TACOMA...EVERETT...PORT
  ANGELES...BREMERTON...SHELTON...BELLEVUE...NORTH BEND. 

* TIMING...WIND SPEEDS WILL INCREASE THIS EVENING...PEAKING LATE
  TONIGHT AND EARLY SUNDAY MORNING BEFORE STARTING TO DIMINISH BY
  NOON SUNDAY.

* IMPACTS...DOWNED TREE LIMBS AND POWER LINES ARE THE MAIN
  IMPACT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
872 
WWUS76 KSEW 131112
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
312 AM PST SUN DEC 13 2015

WAZ516-517-132000-
/O.CON.KSEW.HW.W.0010.000000T0000Z-151213T2000Z/
NORTH COAST-CENTRAL COAST-
312 AM PST SUN DEC 13 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS...SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* SOME AFFECTED LOCATIONS...WESTPORT...HOQUIAM...FORKS...NEAH BAY.

* TIMING...HIGH WIND WILL CONTINUE AT TIMES THIS MORNING. 

* IMPACTS...DOWNED TREES AND POWER LINES ARE THE MAIN IMPACT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ001-503-506-510-132000-
/O.CON.KSEW.HW.W.0010.000000T0000Z-151213T2000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-
312 AM PST SUN DEC 13 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS...SOUTH TO SOUTHWEST 25 TO 40 MPH WITH GUSTS TO 60 MPH.

* SOME AFFECTED LOCATIONS...BELLINGHAM...FRIDAY HARBOR...MOUNT 
  VERNON...OAK HARBOR. 

* TIMING...HIGH WIND WILL CONTINUE AT TIMES THIS MORNING. 

* IMPACTS...DOWNED TREES AND POWER LINES ARE THE MAIN IMPACT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WAZ507-509-511-514-515-555-556-558-559-132000-
/O.CON.KSEW.WI.Y.0024.000000T0000Z-151213T2000Z/
EVERETT AND VICINITY-TACOMA AREA-HOOD CANAL AREA-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-SEATTLE AND VICINITY-
BREMERTON AND VICINITY-
312 AM PST SUN DEC 13 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WIND...SOUTH TO SOUTHWEST WIND 20 TO 35 MPH WITH GUSTS TO 50
  MPH.

* SOME AFFECTED LOCATIONS...SEATTLE...TACOMA...EVERETT...PORT 
  ANGELES...BREMERTON...SHELTON...BELLEVUE...NORTH BEND. 

* TIMING...STRONG GUSTY WINDS WILL CONTINUE THIS MORNING.

* IMPACTS...DOWNED TREE LIMBS AND POWER LINES ARE THE MAIN IMPACT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
570 
WWUS76 KSEW 131713
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
913 AM PST SUN DEC 13 2015

WAZ001-503-506-510-516-517-131815-
/O.CAN.KSEW.HW.W.0010.000000T0000Z-151213T2000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-
ADMIRALTY INLET AREA-NORTH COAST-CENTRAL COAST-
913 AM PST SUN DEC 13 2015

...HIGH WIND WARNING HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE HIGH WIND
WARNING.

$$

WAZ507-509-511-514-515-555-556-558-559-131815-
/O.CAN.KSEW.WI.Y.0024.000000T0000Z-151213T2000Z/
EVERETT AND VICINITY-TACOMA AREA-HOOD CANAL AREA-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-SEATTLE AND VICINITY-
BREMERTON AND VICINITY-
913 AM PST SUN DEC 13 2015

...WIND ADVISORY HAS ENDED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE WIND
ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Dec 12, 3:00 PM PST, 4 hours 48 minutes earlier.

Area forecast discussion, Dec 12, 3:00 PM PST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PST SAT DEC 12 2015

.SYNOPSIS...A STRONG FRONT WILL MOVE EAST OF THE AREA TODAY. HIGH
WIND IS LIKELY ON THE COAST AND OVER THE NORTH INTERIOR WITH HEAVY
SNOW IN THE MOUNTAINS. SUNDAY WILL BE SHOWERY AND BREEZY. EARLY NEXT
WEEK SHOULD HAVE MORE TRANQUIL WEATHER WITH COOL CONDITIONS.

&&

.SHORT TERM...NO REAL CHANGES TO THE SHORT TERM FORECAST. THERE HAVE
BEEN NO HIGH WIND REPORTS YET BUT GRADIENTS ARE INCREASING AND THE
HIGHEST WINDS ARE LIKELY TO OCCUR TONIGHT. THE DEEP LOW MOVING ONTO
NORTHERN VANCOUVER ISLAND IS AROUND 975 MB SO THERE IS CERTAINLY
SCOPE FOR STRONGER GRADIENTS LATER TONIGHT. A HIGH WIND WARNING FOR
THE COAST CONTINUES UNTIL 10 PM AND ONE FOR THE NORTH INTERIOR
CONTINUES UNTIL 1 AM.

THE OVERALL FORECAST IS FOR RAIN CHANGING TO SHOWERS TONIGHT...
FOLLOWED BY SHOWERS AND BREEZY CONDITIONS SUNDAY. SHOWERS WILL TAPER
SUNDAY NIGHT AND MOSTLY END ON MONDAY. TUESDAY WILL START DRY BUT A
WEAK IMPULSE COULD GIVE A LITTLE RAIN TO WESTERN SECTIONS IN THE
AFTERNOON.

CURRENTLY IT APPEARS TO BE SNOWING IN ALL THE PASSES IMPLYING A SNOW
LEVEL NO HIGHER THAN 3000 FEET. WINTER STORM AMOUNTS OF SNOW ARE
LIKELY IN THE CASCADES. THE WINTER STORM WARNING FOR THE CASCADES
REMAINS IN EFFECT WITH A WINTER WEATHER ADVISORY FOR THE OLYMPICS.
NEW SNOW WILL AMOUNT TO 1-2 FEET IN THE CASCADES INCLUDING THE
PASSES AND UP TO A FOOT IN THE OLYMPICS.

THE MAIN CHANGE TO THE FORECAST IS ON WEDNESDAY. WHAT HAD EARLIER
LOOKED LIKE AN ATMOSPHERIC RIVER IN THE MODELS IS NOW PRACTICALLY A
NON-EVENT. THE NEXT SYSTEM APPEARS LIKELY TO HEAD MOSTLY INTO OREGON
ON THURSDAY. HAVE CUT POPS TO CHANCE LEVELS FOR TUESDAY NIGHT AND TO
LOW CHANCE WEDNESDAY. THE NEXT FEW DAYS WILL BE ON THE COOL SIDE
WITH HIGHS MOSTLY IN THE 40S AND LOWS MOSTLY IN THE 30S. BURKE

.LONG TERM...MODEL DIVERGENCE OCCURS IMMEDIATELY WITH THURSDAY
MOSTLY DRY IN THE GFS AND MOSTLY WET IN THE EURO. HAVE KEPT CHANCE
OF LIKELY POPS THROUGH THE EXTENDED. TEMPERATURES WILL PROBABLY BE A
LITTLE HIGHER IN THE EXTENDED. BURKE

&&

.HYDROLOGY...THE ONLY RIVER REACHES STILL ABOVE FLOOD STAGE ARE THE
SKOKOMISH AND THE LOWER CHEHALIS. THE SKOKOMISH RIVER BEGAN RISING
AGAIN THIS AFTERNOON IN RESPONSE TO RAINFALL TODAY. THIS WILL
DELAY ITS FALL BELOW FLOOD STAGE BUT MAJOR FLOODING IS NOT EXPECTED.
THE CREST ON THE CHEHALIS WILL REACH GRAYS HARBOR TODAY AND MAY BE A
BIT HIGHER THAN USUAL DUE TO HIGH TIDES. BOTH THE SKOKOMISH AND
LOWER CHEHALIS WILL FALL BELOW FLOOD STAGE ON SUNDAY. NO ADDITIONAL
RIVER FLOODING IS EXPECTED THROUGH DAY 7. BURKE

&&

.AVIATION...A STRONG FRONTAL SYSTEM WILL MOVE INLAND TONIGHT WITH
WESTERLY FLOW ALOFT. A SURFACE LOW WILL TRACK INLAND THROUGH
SOUTHERN BRITISH COLUMBIA TONIGHT. STRONG ONSHORE FLOW WILL
PREVAIL SUNDAY. AIR MASS MOIST AND STABLE...BECOMING SLIGHTLY
UNSTABLE SUNDAY.

KSEA...LOW CLOUDS AND OCCASIONAL REDUCED VISIBILITIES WILL
PREVAIL TONIGHT AS A FRONT MOVES INLAND. THE LOW LEVELS WILL DRY A
BIT ON SUNDAY. SOUTHERLY WINDS WILL RISE TO 12-22 KNOTS TONIGHT.
SCHNEIDER

&&

.MARINE...A STRONG FRONTAL SYSTEM WILL MOVE ONSHORE TONIGHT
WITH A SURFACE LOW MOVING INLAND OVER SOUTHERN BRITISH COLUMBIA.
GALE FORCE WINDS OVER THE WATERS WILL GRADUALLY EASE SUNDAY AND
SUNDAY NIGHT. WEST SWELL 23-27 FEET WILL MOVE INTO THE COASTAL
WATERS TONIGHT...THEN SUBSIDE BELOW 20 FEET SUNDAY NIGHT.

ONSHORE FLOW WILL EASE MON AND TUE. ANOTHER FRONTAL SYSTEM WILL
REACH THE WATERS WED OR THU. SCHNEIDER

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...COASTAL FLOOD ADVISORY FROM 4 AM TO 10 AM PST SUNDAY FOR
     ADMIRALTY INLET AREA-BREMERTON AND VICINITY-EVERETT AND
     VICINITY-HOOD CANAL AREA-SAN JUAN COUNTY-SEATTLE AND
     VICINITY-SOUTHWEST INTERIOR-TACOMA AREA-WESTERN SKAGIT
     COUNTY-WESTERN WHATCOM COUNTY.

     WINTER STORM WARNING UNTIL 10 AM PST SUNDAY FOR CASCADES OF
     PIERCE AND LEWIS COUNTIES-CASCADES OF SNOHOMISH AND KING
     COUNTIES-CASCADES OF WHATCOM AND SKAGIT COUNTIES.

     HIGH WIND WARNING UNTIL 1 AM PST SUNDAY FOR ADMIRALTY INLET AREA-
     SAN JUAN COUNTY-WESTERN SKAGIT COUNTY-WESTERN WHATCOM
     COUNTY.

     HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR CENTRAL COAST-
     NORTH COAST.

     HIGH SURF ADVISORY FROM 10 PM THIS EVENING TO MIDNIGHT PST
     SUNDAY NIGHT FOR CENTRAL COAST-NORTH COAST.

     WINTER WEATHER ADVISORY UNTIL 10 AM PST SUNDAY FOR OLYMPICS.

PZ...SMALL CRAFT ADVISORY FOR ROUGH BAR UNTIL 4 AM PST SUNDAY FOR
     GRAYS HARBOR BAR.

     GALE WARNING UNTIL NOON PST SUNDAY FOR COASTAL WATERS FROM CAPE
     FLATTERY TO JAMES ISLAND 10 TO 60 NM-COASTAL WATERS FROM
     CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-COASTAL WATERS FROM
     JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-COASTAL WATERS
     FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-COASTAL
     WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
     COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT
     10 NM.

     GALE WARNING UNTIL MIDNIGHT PST SUNDAY NIGHT FOR CENTRAL U.S.
     WATERS STRAIT OF JUAN DE FUCA-EAST ENTRANCE U.S. WATERS
     STRAIT OF JUAN DE FUCA-WEST ENTRANCE U.S. WATERS STRAIT OF
     JUAN DE FUCA.

     GALE WARNING UNTIL 4 AM PST SUNDAY FOR NORTHERN INLAND WATERS
     INCLUDING THE SAN JUAN ISLANDS.

     GALE WARNING UNTIL 10 PM PST THIS EVENING FOR ADMIRALTY INLET.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT PST SUNDAY NIGHT FOR PUGET
     SOUND AND HOOD CANAL.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

In the hours before

Special weather statement, Dec 12, 3:56 PM PST, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
356 PM PST SAT DEC 12 2015

WAZ504-507-509-511>514-555-556-558-559-568-569-140100-
SOUTHWEST INTERIOR-EVERETT AND VICINITY-TACOMA AREA-HOOD CANAL AREA-
LOWER CHEHALIS VALLEY AREA-OLYMPICS-EASTERN STRAIT OF JUAN DE FUCA-
EAST PUGET SOUND LOWLANDS-BELLEVUE AND VICINITY-SEATTLE AND VICINITY-
BREMERTON AND VICINITY-CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
356 PM PST SAT DEC 12 2015

...MORE RAIN WILL KEEP THE THREAT OF LANDSLIDES ELEVATED IN
WESTERN WASHINGTON...

RAIN TODAY AND TONIGHT WILL FALL ON ALREADY SATURATED SOIL. THIS
COULD CAUSE LANDSLIDES.

IN GENERAL THE LOCATION AND TIMING OF LANDSLIDES IS DIFFICULT TO
PREDICT. THERE IS A CORRELATION BETWEEN LANDSLIDE FREQUENCY AND
EPISODES OF HEAVY RAIN. PLACES THAT HAVE HAD LANDSLIDES IN THE
PAST ARE PROBABLY THE MOST AT RISK FOR ANOTHER LANDSLIDE.

FOR MORE INFORMATION ABOUT CURRENT CONDITIONS...VISIT
WWW.WEATHER.GOV/SEATTLE...SELECT HYDROLOGY...AND THEN SCROLL DOWN
FOR THE LINKS TO THE LANDSLIDE INFORMATION PAGES.

TO REPORT LANDSLIDES TO THE STATE FOR TABULATION...GO TO THE
WASHINGTON STATE LANDSLIDE RISK WEB PAGE AND THE LINK FOR
REPORTING.

WWW.WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 7:41 PM PSTGale WarningSEW37 hr
Dec 12, 7:41 PM PSTStorm WarningSEW8 hr
Dec 12, 11:47 PM PSTHigh Surf WarningSEW9 hr
Dec 12, 11:47 PM PSTHigh Surf AdvisorySEW24 hr
Dec 13, 8:48 AM PSTSmall Craft AdvisorySEW24 hr
Dec 13, 9:15 AM PSTWinter Weather AdvisorySEW25 hr

Nearby

Wind Advisories in Washington, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.